Texas, 2006

Hail in Texas, March 8, 2006

March 8, 2006 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 8, 9:23 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 8, 9:23 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CST WED MAR 8 2006

.UPDATE...
ADDED CHANCE OF SHOWERS WITH A FEW THUNDERSTORMS OVER PARTS
OF SOUTH CENTRAL TEXAS FOR TONIGHT...AHEAD OF PACIFIC COOL
FRONT AND ITS ASSOCIATED 500 HPA TROF. AS PACIFIC COOL FRONT
MOVES ACROSS AREA LATER TONIGHT AND EARLY THURSDAY...DRIER
CONDITIONS FORECAST TO QUICKLY FOLLOW FROM THE WEST.

WINDY DAY EXPECTED THURSDAY IN WAKR OF PACIFIC COOL FRONT...
WITH MILD TO WARM AFTERNOON HIGHS. MOSTLY CLEAR CONDITONS
THURSDAY NIGHT WITH COOL TEMPS EXPECTED TO BE FOLLOWED BY
SUNNY AND WARM FRIDAY. SLIGHT CHANCE FOR SHOWERS SHOWS UP
ON THE WEEKEND TO MONDAY MORNING...FOLLOWED BY DRY CONDITIONS
TUESDAY THROUGH WEDNESDAY.

&&

.PREV DISCUSSION... (ISSUED 559 PM CST WED MAR 8 2006)

AVIATION...
A RETREATING DRY LINE IS MOVG WEST AT 12 KT. ISOLD RW/TRW WL DVLP
ALG DRY LINE OVER THE HILL COUNTRY ARND 02Z. PREFRONTAL RW PSBL
KAUS VCNTY ARND 06Z. WIND SHEAR WILL BE A PROBLEM FM 06-10Z AS
WNDS AT 2K INCRS TO 40-50KT. ISOLD RW/TRW WL DVLP ALG APPROACHING
STG CDFNT AT 08Z AND MOV INTO KAUS VCNTY 10Z. AFT 10Z NW WNDS
20G30KT WL PERSIST THRU 18Z WITH OCNL 6SM DU. WNDS WL DECREASE
THRUT THE DAY, DROPPING TO 10KT BY 23Z.

PREV DISCUSSION... (ISSUED 350 PM CST WED MAR 8 2006)

DISCUSSION...A TRICKY FORECAST FOR THIS EVENING ACROSS SOUTH
CENTRAL TEXAS. THE THREAT FOR THUNDERSTORMS IS STILL A
POSSIBILITY. NOT MUCH CHANCE IN TERMS OF PRECIPITATION...IT IS
MAINLY A MATTER OF CONVECTIVE THUNDERSTORMS. THERE IS STILL A
SIGNIFICANT CAPPING INVERSION IN PLACE...HOWEVER...TEMPERATURES
HAVE INCREASED TO THE MID 80S AND EVEN INTO THE LOWER 90S IN SOME
AREAS. IT IS UNLIKELY THE CAP WILL BREAK...THUS AT THIS TIME NOT
EXPECTING THUNDERSTORMS TO OCCUR...BUT WILL KEEP A WATCHFUL EYE ON
THE SITUATION.

A PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON THURSDAY. NOT
EXPECTING MUCH COLD AIR...JUST DRY AIR. THUS...WENT 5 TO 10
DEGREES ABOVE GFS MOS GUIDANCE AND IN SOME INSTANCES ABOVE THE NAM
AS WELL. ANY COLD AIR ADVECTION ASSOCIATED WITH THE FRONTAL
PASSAGE WILL BE DIMINISHED BY DOWNSLOPING WINDS. IT WILL BE A VERY
BREEZY DAY WITH A POSSIBILITY OF A WIND ADVISORY NEEDING TO BE
ISSUED. THIS WILL CREATE VERY WARM TEMPERATURES ONCE AGAIN WITH
HIGHS REACHING THE MID 80S. A RED FLAG WARNING IS IN EFFECT FOR
THURSDAY DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS.

CONDITIONS WILL REMAIN DRY FOR THE REMAINDER OF THE WORK WEEK.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MENTIONED IN THE
FORECAST FOR SATURDAY WITH POSSIBLE DRYLINE STORMS. DID NOT STRAY
MUCH FROM GUIDANCE IN THE EXTENDED PERIODS.

EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 8 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING COUNTIES: ATASCOSA... BANDERA... BASTROP... BEXAR...
BLANCO... BURNET... CALDWELL... COMAL... DE WITT... DIMMIT...
EDWARDS... FAYETTE... FRIO... GILLESPIE... GONZALES... GUADALUPE...
HAYS... KARNES... KENDALL... KERR... KINNEY... LAVACA... LEE...
LLANO... MAVERICK... MEDINA... REAL... TRAVIS... UVALDE... VAL
VERDE... WILLIAMSON... WILSON... AND ZAVALA.

&&

08/06/JB
Hazardous weather outlook, Mar 8, 3:45 PM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CST WED MAR 8 2006

TXZ171>173-183>194-202>209-217>225-228-091145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
345 PM CST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. IF THUNDERSTORMS
DEVELOP...SOME COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A RED FLAG WARNING IS IN EFFECT THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING FOR LOW HUMIDITIES AND GUSTY WEST WINDS...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 8, 9:24 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CST WED MAR 8 2006

TXZ171>173-183>194-202>209-217>225-228-090615-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
924 PM CST WED MAR 8 2006

...SCATTERED SHOWERS TONIGHT AND WINDY THURSDAY...

AN AREA OF DEVELOPING SHOWERS WAS FROM NEAR BRAKETTVILLE TO
WEST OF KERRVILLE...WITH A FEW ISOLATED THUNDERSTORMS.
THIS AREA OF SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO
DEVELOP EAST TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS.

A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS
FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING STRONG
WEST AND NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 35 TO
AROUND 40 MPH.
Special weather statement, Mar 8, 9:30 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CST WED MAR 8 2006

TXZ171>173-183>194-202>209-217>225-228-090615-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
930 PM CST WED MAR 8 2006

...SCATTERED SHOWERS OR THUNDERSTORMS TONIGHT AND WINDY THURSDAY...

AN AREA OF DEVELOPING SHOWERS AND THUNDERSTORMS WAS FROM EAST
OF BRAKETTVILLE TO HONDO AND NORTH TO NEAR KERRVILLE. THIS AREA OF
SCATTERED SHOWERS OR THUNDERSTORMS IS EXPECTED TO DEVELOP EAST
TONIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS.

A PACIFIC COOL FRONT AND ITS ASSOCIATED WEATHER SYSTEM ALOFT IS
FORECAST TO SWEEP EAST OF THE AREA THURSDAY...BRINGING WEST AND
NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS TO 35 TO AROUND 40 MPH.

The radar

The Laughlin AFB radar (KDFX), 116 km away, was scanning. The volume nearest the first event began at 04:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bandera

When
March 8, 10:28 PM CST to 10:40 PM CST
Where
Bandera County, Medina
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.800, -99.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489705.